Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 225, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 18, 2001, 10:09 PM CDT for Holt County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 10:09 PM CDT (03:09 UTC)
- Expired
- Jul 18, 2001, 11:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, MO
The radar
The Topeka radar (KTWX), 145 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 11:00 PM CDT | Thunderstorm Wind 52 E | Oregon, MO | 7 inch diameter tree blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3888 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS53 KEAX 190309
SVRMCI
MOC087-190415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT WED JUL 18 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTHWEST MISSOURI
* UNTIL 1115 PM CDT
* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF BIG LAKE...OR ABOUT 5 MILES
EAST OF FALLS CITY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIG LAKE AT 1015 PM CDT
CRAIG AT 1020 PM CDT
MOUND CITY AT 1035 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 4027 9554 4024 9547 4017 9546 4012 9538
4004 9541 4000 9530 3994 9524 3993 9519
3991 9519 3987 9506 3992 9502 4026 9509
4026 9543
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:30 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 18, 9:30 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 930 PM CDT WED JUL 18 2001 RECONFIGURATION OF FLASH FLOOD WATCH LOOKS NECESSARY GIVEN THE EVOLUTION OF THE CURRENT WEATHER SITUATION. WIND PROFILERS AT 850 MB SHOW CONCENTRATION OF LOW LEVEL WAA FURTHER WEST THAN ADVERTISED BY THE MORNING MODEL PACKAGE. THUS...THE HEAVY RAIN POTENTIAL WILL LIKELY BE POSITIONED FURTHER WEST INTO SCENTRAL NEBR AND NCENTRAL KS. WILL LEAVE A HANDFUL OF COUNTIES IN THE WATCH WHERE THE HEAVY RAINS FELL LAST NIGHT. FLASH FLOOD GUIDANCE IN THESE COUNTIES ARE GENERALLY LESS THAN AN INCH AND A QUARTER. .EAX... FLASH FLOOD WATCH MO...ZONES 001-011-012 KS...ZONES 025-102 EXCESSIVE HEAT WARNING MO...ZONES 020>022-028>031-037>040-043>046-053-054 KS...ALL ZONES KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Jul 18, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 46 min |
| Jul 19, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 38 min |
| Jul 19, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 54 min |
| Jul 19, 1:05 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 55 min |
| Jul 19, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 57 min |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| Jul 19, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.